Yesterday I had a cat scan and an hour later my heart was racing I know they inject die into you, but everyone says that would cause a quicker problem, and a different one. I have been very worried and have not slept lately. Pulse cannot be lowered more than 80-90. Normall my resting pulse is 65. With that said the dr. said my pulse was 100 on Monday before the test. please help.
With your heart rate being elevated beforehand, I would think it would be difficult for a doctor to conclude that you were having an reaction. With that said, my main allergic reaction to penicillian was severe tachycardia with my pulse up around 160. However, it resolved within 4 hours of taking the pill with the help of some benedryl.
If I remember right, once you've got through the half life of a medication, the symptoms/reaction should start to resolve on their own. Depending on what they used, the typical half life of CAT radio-isotopes is typically 6 to 12 hours.
Just for precautions sake in the future, I would ask to be put on prednisone a few days before your next cat/isotope injection, if at all possible.
If you just got a radioactive isotope, it wouldn't cause an allergic reaction. If you were given something to artificially stress your heart for a special stress scan, that would be different of course. Some people just find tests extremely stressful and experience tachycardia or other anxiety symptoms. Whatever the case, I hope you feel better very soon.
Since your pulse was so high before the test makes me think you are like a friend who has phobies of cat scans and they have to give her relaxing seditives before she has them done wotherwise she gets her pulse goign and has a panic attack
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.